MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT KNEE; BASEPLATE, REVISION EXPRT, SZ B

ENCORE MEDICAL L.P. EXPRT KNEE; BASEPLATE, REVISION EXPRT, SZ B
Model Number 315-0B-006
Health Effect - Clinical Code No Information (3190)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to loose tibia.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening of the tibia.The previous surgery and the revision detailed in this investigation occurred 1.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening of tibia.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the loosening.There are many factors that may contribute to the event that are outside the control of djo surgical such as: loose joints from inadequate soft tissue support, degenerative bone, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT KNEE
Common Device Name
BASEPLATE, REVISION EXPRT, SZ B
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6821815
Report Number1644408-2017-00769
Device Sequence Number59858
Product Code JWH
UDI-Device Identifier00888912113946
UDI-Public(01)00888912113946
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number315-0B-006
Device Catalogue Number315-0B-006
Device Lot Number975P1006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
315-0B-712,LOT 007R1008; 320-15-016,LOT 159B1025
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR